Alert archive / Ohio / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 57, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 3, 2010, 4:00 PM EDT for Knox County, Ohio. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2010, 4:00 PM EDT (20:00 UTC)
- Expired
- Jun 3, 2010, 4:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
County Knox County, OH
The radar
The Cleveland radar (KCLE), 133 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 4:12 PM EDT | TSTM WND DMG | 8 S Mount Vernon, OH | A FEW TREES AND POWER LINES DOWN NEAR BRANDON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1078 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 624 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
128
WUUS51 KCLE 032000
SVRCLE
OHC083-032045-
/O.NEW.KCLE.SV.W.0057.100603T2000Z-100603T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
400 PM EDT THU JUN 3 2010
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN KNOX COUNTY IN NORTH CENTRAL OHIO
* UNTIL 445 PM EDT
* AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES
SOUTHEAST OF MOUNT VERNON...AND WAS MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL EASTERN KNOX COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4023 8227 4024 8248 4026 8249 4026 8256
4027 8261 4043 8253 4044 8217 4023 8218
4023 8219 4022 8225
TIME...MOT...LOC 2000Z 273DEG 34KT 4034 8241
$$
LAPLANTE2 follow-up statements
108
WWUS51 KCLE 032028
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
428 PM EDT THU JUN 3 2010
OHC083-032045-
/O.CON.KCLE.SV.W.0057.000000T0000Z-100603T2045Z/
KNOX OH-
428 PM EDT THU JUN 3 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHERN KNOX COUNTY...
AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR MARTINSBURG...OR 10 MILES SOUTHEAST OF MOUNT VERNON...MOVING
EAST AT 35 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...RURAL
SOUTHEASTERN KNOX COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
&&
LAT...LON 4023 8227 4024 8248 4026 8249 4026 8256
4027 8261 4043 8253 4044 8217 4023 8218
4023 8219 4022 8225
TIME...MOT...LOC 2027Z 276DEG 28KT 4028 8231
$$
MITCHELL799
WWUS51 KCLE 032049
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
449 PM EDT THU JUN 3 2010
OHC083-032059-
/O.EXP.KCLE.SV.W.0057.000000T0000Z-100603T2045Z/
KNOX OH-
449 PM EDT THU JUN 3 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN KNOX COUNTY EXPIRED
AT 445 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4023 8227 4024 8248 4026 8249 4026 8256
4027 8261 4043 8253 4044 8217 4023 8218
4023 8219 4022 8225
TIME...MOT...LOC 2028Z 276DEG 28KT 4028 8230
$$
MITCHELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:39 PM EDT, 21 minutes earlier.
Area forecast discussion, Jun 3, 3:39 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 339 PM EDT THU JUN 3 2010 .SYNOPSIS... A WEAK COLD FRONT OVER NORTHWEST OHIO WILL DRIFT SOUTHEAST TONIGHT AND THEN STALL ACROSS CENTRAL OHIO FRIDAY. LOW PRESSURE WILL MOVE EAST ACROSS THE GREAT LAKES SATURDAY LIFTING THE THE FRONT NORTHEAST OF THE AREA AS A WARM FRONT. SATURDAY THE LOW WILL MOVE TO NEW ENGLAND. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... LOW PRESSURE IS NORTH ON THE NORTH SHORE OF LAKE ERIE NORTH OF CLEVELAND. A TROF...WHICH LOOKS A LOT LIKE A COLD FRONT...EXTENDS SOUTHWEST FROM THE LOW ACROSS THE ISLANDS TO NEAR INDIANAPOLIS. MEANWHILE A WEAK LEFTOVER STATIONARY BOUNDARY EXTENDS EAST WEST ACROSS CENTRAL OHIO. THUNDERSTORMS ARE CURRENTLY DEVELOPING ALONG THIS DIFFUSE BOUNDARY FROM IL ACROSS INDIANA INTO CENTRAL OHIO. FOLLOWING THE HRRR MODEL EXPECTING THE LINE OF STORMS IN CANADA DOES NOT FILL IN TOWARDS NWRN OHIO. ALTHOUGH THE CURRENT MOTION OF THE STORMS COULD END UP CLIPPING NWRN PA. TO THE SOUTH EXPECT THE SHOWERS AND THUNDERSTORMS TO CONTINUE TO DEVELOP AND EXTEND INTO THE SOUTHERN AND SOUTHEASTERN PORTION OF THE AREA THROUGH THE EVENING. THE AIRMASS WILL BECOME MORE STABLE THROUGH THE MID/LATE EVENING AS THE TROF MOVES SOUTHEAST THROUGH THE AREA AND DIURNAL FORCING WEAKENS. WILL HAVE CHANCE POPS NORTH CENTRAL AND NORTHWEST AND LIKELY ELSEWHERE...MAINLY THROUGH THE EVENING. GUIDANCE LOWS OK. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/... FRIDAY MORNING WEAK HIGH PRESSURE WILL MOVE EAST ACROSS THE LOWER LAKES. STILL THINKING WE WILL HAVE A MIX OF CLOUDS AND SUN AT BEST THROUGH THE MORNING BUT EXPECT MOSTLY DRY CONDITIONS. FRIDAY AFTERNOON HOWEVER...LOW PRESSURE WILL APPROACH THE GREAT LAKES FROM THE WEST. THIS WILL SET UP WEAK OVERRUNNING ACROSS THE STATIONARY FRONT TO OUR SOUTH THAT WILL TURN WARM AND BEGIN DRIFTING NORTH DURING THE DAY. NAM AND GFS SHOW GOOD LIFT REACHING INTO THE AREA AND CONTINUING THRU MUCH OF THE NIGHT AS THE LOW MOVES JUST NORTH OF LAKE ERIE. SATURDAY MORNING THE LOW WILL BE NEAR BUFFALO WITH A PERIOD OF DRIER AIR MOVING INTO THE AREA FROM THE NORTHWEST. THINKING THE WILL SEE A PERIOD OF DRYING FROM THE NORTHWEST SO WILL ONLY HAVE CHANCE POPS NORTH. WILL CONTINUE WITH LIKELY POPS SOUTH WITH A STATIONARY FRONT LIKELY STALLED ACROSS CENTRAL OHIO. THE FRONT REMAINS IN PLACE SATURDAY NIGHT WITH WAVES OF ENERGY MOVING EAST ALONG THE BOUNDARY SO WILL CONTINUE LIKELY POPS. SUNDAY GFS SHOWS SOME DRYING MOVING IN FROM THE NORTHWEST BUT STILL THE AIRMASS REMAINS FAIRLY MOIST...SO WILL JUST HAVE CHANCE POPS. && .LONG TERM /MONDAY THROUGH THURSDAY/... MODELS CONTINUE TO BE IN REASONABLE AGREEMENT MOVING HIGH PRESSURE SOUTHEAST ACROSS THE EASTERN GREAT LAKES MONDAY AND OFF THE MID ATLANTIC COAST MONDAY NIGHT. MODELS DIVERGE ON WEDNESDAY AS A WEAK SYSTEM MOVES ACROSS THE AREA ON WEDNESDAY. GFS HAS LOW MOVING ACROSS OHIO....WHILE THE ECMWF HAS THE LOW MUCH FURTHER NORTH. FOR NOW CONTINUED TO LEAVE CHC POPS FOR WEDNESDAY. THURSDAY BOTH MODEL CONTINUE WITH A COAST LOW OFF THE MID ATLANTIC COAST...BIG DIFFERENCE IS GFS HAS SECONDARY LOW OVER CENTRAL LAKES...WHILE ECMWF HAS HIGH PRESSURE BUILDING OVER THE AREA. FOR THIS FORECAST USED THE ECMWF SOLUTION. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... CURRENTLY LOW PRESSURE SYSTEM OVER WESTERN BASIN OF LAKE ERIE WITH A COLD FRONT STRETCHING ACROSS NW OH...CENTRAL IN AND IL INTO NORTHERN MISSOURI. EXPECT SCATTERED SHOWERS AND TSRA TO DEVELOP THIS AFTERNOON/EVENING. AREA OF GREATEST INSTABILITY SOUTH OF FRONT FROM CENTRAL OH INTO NRN MISSOURI WITH CAPES OF 1500 TO 2000 J/KG. EXPECT MORE SHOWERY ACTIVITY ACROSS FORECAST AREA BUT WILL SEE SOME TSRA. OVERNIGHT LOW MOVES EAST WITH FRONT PUSHING SOUTH OF THE AREA. EXPECT WIDESPREAD MVFR CIG/VIS WITH AREAS OF IFR DEVELOPING OVERNIGHT...IMPROVING TO VFR/MVFR BY LATE FRIDAY MORNING. .OUTLOOK...ANOTHER CHANCE OF NON VFR FRIDAY NIGHT...SATURDAY AND SUNDAY AS A SERIES OF LOW PRESSURE SYSTEMS MOVE ACROSS THE LOWER GREAT LAKES/OHIO VALLEY. && .MARINE... ACTIVE WEATHER PATTERN WILL CONTINUE. WITH THE LATEST WAVE OF LOW PRESSURE RIDING ALONG THE FRONT...THE FRONT IS EXPECTED TO PUSH SOUTH OF THE LAKE THIS EVENING. HIGH PRESSURE WILL SLIDE EAST ACROSS THE GREAT LAKES TONIGHT INTO FRIDAY. WARM FRONT WILL LIFT NORTH FRIDAY WITH THE LOW TRACKING ACROSS THE GREAT LAKES AND THE COLD FRONT ACROSS LAKE ERIE ON SATURDAY. THERE IS SOME WIND WITH THIS SYSTEM FRIDAY NIGHT INTO SATURDAY WITH SOUTHWEST FLOW TURNING WEST-NORTHWEST. A SMALL CRAFT ADVISORY MAY BE NEEDED. ROUNDS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND. HIGH PRESSURE MOVES OVERHEAD MONDAY/TUESDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...TK NEAR TERM...TK SHORT TERM...TK LONG TERM...DJB AVIATION...DJB MARINE...OUDEMAN
Hazardous weather outlook, Jun 3, 4:49 AM EDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 449 AM EDT THU JUN 3 2010 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-040900- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 449 AM EDT THU JUN 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:58 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 32 min |
| Jun 2, 8:59 PM EDT | Areal Flood Advisory | CLE | Holmes, Knox | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.